Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 26, 2014, 7:19 AM CST for 6 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2014, 7:19 AM CST (13:19 UTC)
- Expired
- Feb 26, 2014, 11:30 AM CST
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 404 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
977 WWUS74 KCRP 261319 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 719 AM CST WED FEB 26 2014 ...STRONG NORTH TO TO NORTHEAST WIND THIS MORNING ACROSS THE COASTAL BEND... .STRONG OFFSHORE FLOW WILL PREVAIL THIS MORNING IN THE WAKE OF A COLD FRONT. FREQUENT GUSTS NEAR 40 MPH WILL OCCUR ACROSS THE COASTAL COUNTIES. THE WIND SPEEDS WILL GRADUALLY WEAKEN THIS AFTERNOON BELOW ADVISORY CRITERIA...BUST STILL BREEZY. TXZ242>247-261800- /O.NEW.KCRP.WI.Y.0002.140226T1319Z-140226T1800Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS... ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 719 AM CST WED FEB 26 2014 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WINDS...NORTH TO NORTHEAST WIND 25 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...UNSECURED AND LOOSE OBJECTS MAY BE BLOWN AROUND. DRIVING MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND SECURE LOOSE OBJECTS THAT CAN BE BLOWN AROUND BY THE WIND. && $$ JR
1 follow-up statement
709 WWUS74 KCRP 261730 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1130 AM CST WED FEB 26 2014 TXZ242>247-261830- /O.CAN.KCRP.WI.Y.0002.000000T0000Z-140226T1800Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS... ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 1130 AM CST WED FEB 26 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY FOR THE COASTAL BEND. NORTH WINDS HAVE DECREASED TO 20 TO 25 MPH WITH OCCASIONAL GUSTS NEAR 30 MPH. THE WINDS WILL CONTINUE A SLOW DECREASE THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 26, 5:50 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Feb 26, 5:50 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
550 AM CST WED FEB 26 2014
.DISCUSSION...SEE AVIATION SECTION FOR 12Z TAFS.
&&
.AVIATION...LOW STRATUS/IFR CEILINGS ARE EXPECTED TO CONTINUE
THIS MORNING IN THE POST-FRONTAL REGIME ALONG WITH MVFR VSBYS
IN SHOWERS. EXPECT CEILINGS WILL LIFT TO MVFR LEVELS LATER THIS
MORNING AS COLD AIR CONTINUES TO ADVANCE SOUTHWARD INTO SOUTH
TEXAS. BUT AREAL PRECIPITATION WILL KEEP POSSIBILITY OF LOWER
CIGS/IFR INTO EARLY AFTERNOON. PRECIPITATION CHANCES WILL
LINGER THROUGH THE AFTERNOON WITH MVFR VSBYS POSSIBLY IN SHOWERS.
DID NOT MENTION TSRA IN TAFS BUT ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ACROSS SOUTH TEXAS. SHOWED CIGS IMPROVING TO 2500 FEET
AT LRD BY LATE AFTERNOON AND FOR THE COASTAL PLAINS TAF MUCH
LATER...AROUND 08Z THURSDAY.
&&
.PREV DISCUSSION... /ISSUED 448 AM CST WED FEB 26 2014/
SHORT TERM (TODAY THROUGH THURSDAY)...THE COLD FRONT WAS JUST
SOUTH OF AN ENCINAL TO KINGSVILLE LINE AT 1020Z AND WILL CONTINUE
TO SURGE THROUGH THE AREA. EARLY MORNING HIGH TEMPERATURES WILL BE
IN THE 50S BUT EXPECT READINGS WILL FALL THROUGH THE DAY AS THE
MODIFIED ARCTIC AIR MASS PUSHES SOUTH THROUGH THE STATE. PLENTY
OF MOISTURE AVAILABLE OVER SOUTH TEXAS THIS MORNING WITH PRECIP
WATER VALUES BETWEEN 1.25 AND 1.5 INCHES. KCRP RADAR LOOP SHOWS
A STEADY INCREASE IN COVERAGE OF LIGHT SHOWERS BEHIND THE FRONT.
EXPECT COVERAGE WILL INCREASE THROUGH THE DAY AS THE RIGHT
ENTRANCE REGION OF 130 KNOTS 25H JET...MOVING THROUGH THE
ARKLATEX AREA...WILL ENHANCE LIFT OVER THE HILL COUNTRY EARLY
THIS MORNING DOWN INTO THE COASTAL PLAINS THIS AFTERNOON. LOOP
OF BRACKETVILLE RADAR SHOWS SCATTERED TO NUMEROUS SHOWERS WITH
EMBEDDED THUNDERSTORMS. MODELS SHOWED ELEVATED INSTABILITY WOULD
REMAIN OVER SOUTH TEXAS THROUGH THE DAY. KEPT THE MENTION OF
SLIGHT CHANCE OF THUNDERSTORMS WITH HIGH PROBABILITY OF SHOWERS
FOR ALL OF THE REGION TODAY. THE UPPER JET WILL SHIFT EAST OF
THE AREA THIS EVENING AND HIGHER MOISTURE WILL BE PUSHED
OFFSHORE. WILL SHOW LINGERING CHANCE POPS FOR THE COASTAL AREAS
THIS EVENING THEN DRIER AIR WILL MOVE INTO THE AREA OVERNIGHT.
CLOUDS ARE EXPECTED TO HOLD OVER THE AREA TONIGHT...SO DID NOT
GO AS COLD AS GFS MOS FOR LOWS. SURFACE HIGH PRESSURE RIDGE WILL
REMAIN ALONG THE COAST THURSDAY. WITH LIGHT ONSHORE WINDS
DEVELOPING BY THE AFTERNOON WITH COOLER SHELF WATERS IN
PLACE...WENT CLOSER TO THE COOLER GFS MOS GUIDANCE FOR HIGHS
THURSDAY.
MARINE (TODAY AND TONIGHT)...COLD FRONT SURGING THROUGH THE
NEARSHORE WATERS WILL LEAD TO STRONG TO VERY STRONG NORTH TO
NORTHEAST WINDS ACROSS THE COASTAL WATERS TODAY. WINDS WILL
GUST TO GALE FORCE OVER THE GULF WATERS THIS MORNING. THE WINDS
WILL DECREASE OVER THE BAYS BY 00Z THURSDAY...WITH NORTH WINDS
STAYING AT SCA LEVELS INTO THE EVENING HOURS. WINDS WILL FALL
BELOW SCA BY 06Z THURSDAY BUT WAVES HEIGHTS WILL BE SLOWER TO
FALL BELOW 7 FEET. KEPT SCA EXPIRATION FOR NEARSHORE AT 06Z
THU AND OFFSHORE AT 12Z THU.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...THE EXITING UPPER
TROUGH WILL LEAD TO HIGH PRESSURE AND UPPER RIDGING EARLY IN THE
EXTENDED WITH SOUTHEASTERLY FLOW. DEVELOPMENT OF SURFACE LOW
PRESSURE ACROSS THE CENTRAL PLAINS WILL RESULT IN STRENGTHENING
ONSHORE FLOW WITH PWATS INCREASING BACK NEAR TO 1 INCH. THIS LOW
WILL LIFT TO THE NORTHEAST INTO SATURDAY WITH NOT MUCH AFFECT ACROSS
SOUTH TEXAS WITH THE EXCEPTION OF THE POSSIBILITY OF SEA FOG
DEVELOPING ONCE AGAIN AND WARMING TEMPERATURES INTO THE 80S MAINLY
ACROSS THE WESTERN CWA. IN THE MEANTIME...THE TROUGH SWINGING INTO
SOUTHERN CALIFORNIA WILL MOVE EAST THROUGH THE WEEKEND...PUSHING A
COLD FRONT THROUGH THE REGION EARLY MONDAY MORNING. THE 00Z RUNS OF
THE GFS AND EURO DIVERGE ON THE PROGRESSION OF THE FRONT...HOWEVER
THE NEW 06Z RUN OF THE GFS HAS SPED UP THE FRONT WITH SIMILAR TIMING
OF THE EURO. WITH PWATS INCREASING TO NEAR 1.5 INCHES AND A MODERATE
FLOW AT 295K/300K AND INFLUENCE FROM THE UPPER JET...SHOULD SEE
ISOLATED TO SCATTERED SHOWER DEVELOPMENT BEGINNING SUNDAY ESPECIALLY
ACROSS THE EASTERN AREAS...AND CONTINUE INTO MONDAY AS THE FRONT
MOVES THROUGH THE MORNING HOURS. ISOLATED THUNDERSTORMS MAY BE
POSSIBLE AS WELL. A MUCH COOLER AIRMASS /DAYTIME TEMPS IN THE 60S
AND OVERNIGHT TEMPS IN THE 40S/ WILL CONTINUE MOVE INTO SOUTH TEXAS
WITH MOISTURE BEING PUSHED FARTHER OFFSHORE TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 55 38 56 50 76 / 80 40 10 10 10
VICTORIA 49 36 57 46 72 / 90 50 10 10 10
LAREDO 58 40 66 52 81 / 70 20 10 10 10
ALICE 54 37 58 48 78 / 80 40 10 10 10
ROCKPORT 54 40 55 51 70 / 80 50 10 10 10
COTULLA 51 35 62 47 79 / 70 20 10 10 10
KINGSVILLE 57 38 58 48 79 / 80 40 10 10 10
NAVY CORPUS 56 41 55 52 72 / 80 50 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
TMT/89...AVIATIONHazardous weather outlook, Feb 26, 5:25 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 525 AM CST WED FEB 26 2014 TXZ229>234-239>247-270000- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 525 AM CST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH TEXAS TODAY. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY NIGHT INTO MONDAY MORNING AS A COLD FRONT MOVES THROUGH SOUTH TEXAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ230-235-250-255-270-275-270000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 525 AM CST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY IS IN EFFECT...THROUGH TONIGHT FOR THE GULF WATERS...FOR STRONG TO VERY STRONG NORTH WINDS BEHIND THE LATEST COLD FRONT. WIND GUSTS WILL REACH GALE FORCE OVER THE GULF WATERS THIS MORNING. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED BEHIND THE FRONT TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PATCHY TO AREAS OF SEA FOG WILL BE POSSIBLE ACROSS THE BAYS AND NEAR-SHORE WATERS THIS WEEKEND. ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY NIGHT INTO MONDAY MORNING AS A COLD FRONT MOVES THROUGH SOUTH TEXAS. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP ACROSS THE WATERS MONDAY AND TUESDAY IN WAKE OF THE FRONT. TMT/CB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.